Thyronine for t3 levels from FFC-side effects?? sweating?

Discussion in 'Fibromyalgia Main Forum' started by jane32, Dec 24, 2005.

  1. jane32

    jane32 New Member

    Hello, I started tak9ng the thyroid med for my T3 levels since I was told I am hypothyroid. I took the first pills-10 mg for 10 days-no good or bad side effects. Yesterday I started the 25 mg dose and noticed I had increased energy (which was great) but when it came time to go to sleep I couldn't and when I did fall a sleep I kept sweating and ws just so hot even though my room was cold. Today my nose is a litle stuffy. But, I don't know if I should just stop the pills for two days until I hear from the Dr. on Monday. I put a call on but it is Christmas Eve.
  2. Fudge43

    Fudge43 New Member

    Jane32 ... I have Hashimoto's .. hypothyroid but I don't take the med you do .. I take Synthroid .. from my experience .. I found out that eating whole grain bread and taking the med suppressed the affectiveness .. then I found out multivitamins or iron pills would screw it up too ..
    What happened to me was once I found that information out and felt the full impact of the Synthroid .. I was literally pouring sweat and had a terrible time sleeping .. I finally convinced my GP that the dose was too high and I was suffering needlessly .. I'm on a lower dose and not sweating as much and finally getting some sleep ...
    SO ... really tell you health care provider how you feel and keep SAYING it till they listen !
    Good Luck !
    Fudge : )
  3. elsa

    elsa New Member

    Is it possible you may have a bit of infection or head cold coming on? With your stuffy nose added to the insomnia and sweating it sounds as if it could be attributed to other things.

    What time of day are you taking it? Very first thing in the AM? Is your heart rate and respiration increasing as well? How is your appetite?

    I wouldn't stop altogether. Remember, you have ten days of T3 under your belt already. It would be tough on your body to stop suddenly. If you feel the dose is too much, eat a piece of white bread about 15 minutes after taking it. That might "dilute" it a bit. Just don't take iron or calcium within 2 hours ... could make your stomach hurt.

    Are you taking your T3 alone, with plenty of time before taking anything else ... including vitamins? I take mine around 6-7AM at least 30, but more likely, 1 hour before adding to it ... ie, cortisol.

    When I went from 10 to 25mcgs, I felt a bit different for 2 days, then things settled. I am long past that dose now and still not at my optimal level.

    Some food for thought. Prior to treating with T3 we were walking around frozen to the core. Extreme cold intolerant. Hated it, but used to life being that way.

    Well, now you are addressing the problem with T3 ... low and behold, you are warming up a tad .... and completely unused to the concept .... sweating a bit too. How are your hands .... are they still blocks of ice or are they warmng up a tad too? Something to think on.

    I hope you continue taking your T3 until you get the chance to talk things over with your doc. It would be more risky to discontinue completely then to stay on course with your current dose. Try to hang in ....

    Elsa
  4. jane32

    jane32 New Member

    well I just read your replies and I didn't take the dose yesterday and I still felt bad and sweaty during the night. Maybe it was just anxiety due to the holiday rush? I didn't sleep good so I missed Christmas morning and afternoon with my in-laws. I am thinking about going back on it tomorrow morning but will my body freak out since I was off of it for two days? or should I wait another day and talk to the dr. that would be 3 days off of it. I feel fine during the day-just the night is bad. I don't get up until 11:30 am so I take the meds then and then wait an hr. to eat. I go to bed pretty late-1:00 am.
  5. elsa

    elsa New Member

    I would take it tomorrow .... just eat some bread or crackers about 15-20-30 minutes later. (your choice ... how long until you usually feel the effects?)

    If you are only experiencing sweating at night combined with insomnia and not during the day (starting not long after taking T3) I guessing it is something else. It sounds very much like estrogen/progesterone night sweats.

    T3 will increase heart and respiratory rate and increase sweating but it's not a nighttime only phenemenon ... You would most likely feel these effects during the day. I would think by evening/night it would start to ease up ... wearing off type thing.

    Anxiety is always a good suspect too .... has anxiety been an issue with you previously? Maybe it's popped back up. Alot of CFS/FMS people also have to deal with anxiety issues. I can't really help there beyond suggesting you type "anxiety" into the search bar and see what comes up.

    Hang in there. Stopping thyroid hormone cold turkey is as tough on your body as stopping anti-depressants that way. Too much at once.

    Since you have only been taking it 12 days or so, the risk isn't so great. I just think you ought to continue your treatment, add food to weaken it somewhat and discuss it with your doc.

    Good luck, ... Like I mentioned, I had a couple of unique days on the 25mcgs ... not horrific, just unique. I had been hypothyroid so long that coming back into thyroid balance took some getting use to. The 37.5 was no big thing and 50mcg I actually backslid a bit.

    Try to be patient. This didn't go from great to bad overnight and balancing hormones takes a delicate hand. It will work out for you.

    Take care,

    Elsa
  6. jane32

    jane32 New Member

    Thanks. I took it today and so far no problems. We will see what happens when I go to bed tonight. How do you know when you hit the right dose? I always get stressed near the holidays so maybe that was it.

    You said your first few days on the 25 mg dose were unique. What did you experience?

    Thanks. The FFC was the first place to tell me I was hypothyroid. Now I know why I was always tired for so many years when I went off the birth control-my hormones were so out of whack! I am suppose to also take the pregnolone and DHEA. Do you take that as well? If so, any side effects?
  7. jfrustrated

    jfrustrated New Member



    Please do not stop the tablets without medical supervision. If you are unable to contact your doc. over the holidays, perhaps you could go back on the 10 mg dose?

    It is, however, quite possible that the sweating, heat, inability to sleep etc. is from the higherT3's.

    If you like, you can check out the history of my love/hate relationship with T3 by tracing my threads - you might get some info. there.

    What else are you taking to support your body and help it to cope with this T3 input?

    My doc. put me on Vit D3 for several months before starting T3 and this prevented the hot and sweating symptoms. Have you had your Vit D3 levels checked? I know there is a debate re. Vit D3, but, in my experience, it has really helped me. I believe anyone on thyroid med. who has low D3 can have a difficult time.

    Have you had your adrenal function checked, by a 24 hour saliva test? If your adrenal function is low, your body will not be able to cope with the T3 and extra stress will be placed on your adrenals.

    Good luck with your relationship with thyroid med. Lots of cfs people seem to benefit from this approach, but our bodies are sensitive and so we need to go slowly and have a doc. who really knows what they are doing.